question-icon

What causes extreme tiredness?

default
Posted on Tue, 12 May 2015
Question: I have been taking several medications for years, I have become very tiered and have been told my speach is slurred. Could this be long time use symptoms are something else
doctor
Answered by Dr. Ivo Ditah (9 minutes later)
Brief Answer:
Are you depressed?

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this extreme tiredness and all the inconveniences this must have caused you. Looking at your medications, it seems you have depression. If for real you are being treated for depression, I will recommend that your treatment be evaluated as extreme tiredness may be a signal for poor response to medications. This is not rare to find in persons who have been on drugs for a long time.

Another possibility could be a low functioning thyroid. For this, I will recommend that your doctor asks for hormonal tests to see whether the thyroid gland is functioning normally or not. If the results suggest any abnormality, then addressing this would definitely help in controlling your symptoms.


I hope this helps. I wish you well. Thanks for using our services and feel free to ask for any additional information or clarifications if need be. Let me get updates from you when these suggestions are discussed with your physician.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3992 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes extreme tiredness?

Brief Answer: Are you depressed? Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this extreme tiredness and all the inconveniences this must have caused you. Looking at your medications, it seems you have depression. If for real you are being treated for depression, I will recommend that your treatment be evaluated as extreme tiredness may be a signal for poor response to medications. This is not rare to find in persons who have been on drugs for a long time. Another possibility could be a low functioning thyroid. For this, I will recommend that your doctor asks for hormonal tests to see whether the thyroid gland is functioning normally or not. If the results suggest any abnormality, then addressing this would definitely help in controlling your symptoms. I hope this helps. I wish you well. Thanks for using our services and feel free to ask for any additional information or clarifications if need be. Let me get updates from you when these suggestions are discussed with your physician.